MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Catalog Number 309572
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8300798, medical device expiration date: 2023-10-31, device manufacture date: 2018-10-27.Medical device lot #: 8300796, medical device expiration date: 2023-09-30, device manufacture date: 2018-10-27.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needle had leakage.The following was reported, "was reported the plunger pulled out of the syringe barrel too easily and the contents leaked out.It was also reported the needle caps were noticeably loose and would not click when closing.Customer complaint received from two hospitals regarding a loose plunger which caused leaking of contents.Specifically, one instance with lot# 8300798 (expiry 10/31/2023) where the plunger pulled out of the cylinder too easily and the syringe contents were lost.There were also multiple instances with this lot where the needle caps were noticeably looser than prior lots (the caps stayed attached, but no noticeable click when closing) five instances with lot# 8300796 (expiry 09/30/2023) where the liquid was escaping the barrel through the plunger seal.".
 
Event or Problem Description
It was reported that a bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needle had leakage.The following was reported, " was reported the plunger pulled out of the syringe barrel too easily and the contents leaked out.It was also reported the needle caps were noticeably loose and would not click when closing.Customer complaint received from two hospitals regarding a loose plunger which caused leaking of contents.Specifically, one instance with lot# 8300798 (expiry 10/31/2023) where the plunger pulled out of the cylinder too easily and the syringe contents were lost.There were also multiple instances with this lot where the needle caps were noticeably looser than prior lots (the caps stayed attached, but no noticeable click when closing) five instances with lot# 8300796 (expiry 09/30/2023) where the liquid was escaping the barrel through the plunger seal.
 
Additional Manufacturer Narrative
The following field was updated due to corrected information: b.5.Describe event or problem:it was reported that a bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needle had leakage.The following was reported, " was reported the plunger pulled out of the syringe barrel too easily and the contents leaked out.It was also reported the needle caps were noticeably loose and would not click when closing.Customer complaint received from two hospitals regarding a loose plunger which caused leaking of contents.Specifically, one instance with lot# 8300798 (expiry 10/31/2023) where the plunger pulled out of the cylinder too easily and the syringe contents were lost.There were also multiple instances with this lot where the needle caps were noticeably looser than prior lots (the caps stayed attached, but no noticeable click when closing) five instances with lot# 8300796 (expiry 09/30/2023) where the liquid was escaping the barrel through the plunger seal.H.6.Investigation: a total of 21 samples were received: 11 sealed packaged syringes from batch #8300796 and 10 sealed packaged syringes from batch #8300798 (p/n 309572).They were visually evaluated.The syringes were found to have barrel retaining ring present as designed.No visual defects were observed.The samples from batch 8300796 were tested for leakage past stopper per procedure.All syringes passed with no leakage observed.The samples from batch 8300798 were evaluated for shield removal force.All samples passed.Even though some of the samples were found to be on the low end of the range (less force required to remove) ¿ all were within the acceptable range per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot numbers that could have contributed to the reported defect.

Brand Name
BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8426107
Report Number1213809-2019-00344
Device Sequence Number14144640
Product Code FMF
UDI-Device Identifier30382903095729
UDI-Public30382903095729
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309572
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;